Top answers from doctors based on your search:
Disclaimer

iron supplements side effects weight gain

A 46-year-old member asked:
Dr. Maritza Baez
16 years experience Family Medicine
Many: Dyspepsia (heartburn symptoms) nausea vomiting constipation diarrhea dark stools.
2
2 thanks
Dr. Su Fairchild
23 years experience Integrative Medicine
Oxidation: Too much iron can be pro-oxidative, and encourage bacterial growth.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 20-year-old female asked:
Dr. ALICIA Almendral
22 years experience Family Medicine
Upset stomach: Iron supplement common side effects include stomach pain, nausea, vomiting, constipation, diarrhea and dark stools. Try taking it with meals and at n ... Read More
2
2 thanks
Dr. Randy Baker
39 years experience Holistic Medicine
Constipation and...: Iron supplements often cause constipation and will turn your stool black. They can also cause stomach upset and occ. Diarrhea and cramping- these tend ... Read More
A 41-year-old member asked:
Dr. Robert Woods
29 years experience Psychiatry
Mostly GI Distress: Side effects from taking iron supplements are most often diarrhea or constipation and epigastric abdominal discomfort. Taken after a meal, side effect ... Read More
3
3 thanks
A 24-year-old female asked:
Dr. CAMHUONG NGUYEN
20 years experience Pharmacology
NONE: There is no drug-drug interaction between Keflex and iron supllement.
11
11 thanks
A 22-year-old male asked:
Dr. David Ziring
21 years experience Pediatric Gastroenterology
Supplements: There's a new FDA warning about a certain ingredient in weight gain supplements that is causing liver failure, so they aren't completely safe. Your bo ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Michael Dugan
Specializes in Hematology
Not: Typically.
1
1 thank
A 26-year-old female asked:
Dr. Yash Khanna
56 years experience Family Medicine
No: No taking iron supplement will not make you gain weight.
1
1 comment
2
2 thanks
A 46-year-old female asked:
Dr. Robert Kwok
32 years experience Pediatrics
No: Taking iron and Folic Acid supplements do not cause weight gain unless a person is drinking a high calorie drink (such as fruit juice) to wash the pil ... Read More
1
1 thank
A 32-year-old male asked:
Dr. Jane Lykins
24 years experience Family Medicine
Not common: The only 2 ways I can imagine your weight loss is tied to iron supplements are: 1. You have some nausea from the iron so you are not eating as much, ... Read More
A 18-year-old female asked:
Dr. Clarence Grim
56 years experience Endocrinology
Blood donation: No you need to find out what is causing this and treat that. It might be iron but can be many things.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month